Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Mar 22, 2021, 11:57 PM CDT for Limestone County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2021, 11:57 PM CDT (04:57 UTC)
- Expired
- Mar 23, 2021, 12:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Fort Worth, TX
County Limestone County, TX
The radar
The Ft Hood radar (KGRK), 108 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 404 m²/s²
- 0-3 km storm-relative helicity
- 672 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
138 WWUS84 KFWD 230457 SPSFWD Special Weather Statement National Weather Service Fort Worth TX 1157 PM CDT Mon Mar 22 2021 TXZ147-160>162-175-230545- Robertson TX-Falls TX-Limestone TX-Leon TX-Freestone TX- 1157 PM CDT Mon Mar 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTSON...SOUTH CENTRAL FREESTONE...WEST CENTRAL LEON...SOUTHEASTERN LIMESTONE AND EAST CENTRAL FALLS COUNTIES UNTIL 1245 AM CDT... At 1156 PM CDT, Doppler radar was tracking a strong thunderstorm over Kosse, moving east northeast at 40 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Thornton and Kosse. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so closely monitor for additional information or possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 200 AM CDT for central Texas. LAT...LON 3120 9666 3137 9672 3154 9623 3128 9615 TIME...MOT...LOC 0456Z 253DEG 33KT 3131 9661 $$ Bonnette
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Mar 22, 7:36 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Mar 22, 7:36 PM CDT, 4 hours 21 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 736 PM CDT Mon Mar 22 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Tuesday/ The surface low pressure responsible for this afternoon/evening's convection is located over southwestern Oklahoma, with a broken line of showers and thunderstorms extending along and west of a Sherman to Rockwall to Lampasas line at the time of this writing. The presence of marginal instability and a modestly sheared environment would support a potential for severe hail (upwards of 1 inch) and damaging wind gusts with any stronger thunderstorms. As a result, a Severe Thunderstorm Watch remains in effect for portions of North and Central Texas through midnight tonight. Based on the latest trends and high res guidance, this activity should be east of the I-35 corridor after 9-10PM and exit most of the region after 1-2AM. The passage of a Pacific cold front, associated with the surface low, will clear cloud cover from west to east and result in surface winds becoming westerly to southwesterly. Wind speeds will be around 10-15 MPH behind the front and persist through much of the day on Tuesday. Temperatures will not be affected much by the passage of the front, but the humidity should be lower as drier air filters in. Expect abundant sunshine and slightly above-normal high temperatures, mostly in the 70s, across the region Tuesday afternoon. Garcia && .LONG TERM... /Issued 240 PM CDT Mon Mar 22 2021/ /Tuesday Night and Beyond/ The next storm system will start off Tuesday night swinging through the Four-Corners area before heading east into the Plains on Wednesday. North and Central Texas should still be situated largely in the cool sector as tonight's cold front remains stretched across Southeast Texas and Louisiana, which should mitigate the overall severe weather threat as the strongest forcing for ascent arrives. One exception may be across areas south of I-20 and east of I-35, a region into which the surface front is progged to retreat sometime Wednesday afternoon or evening. This may allow for a few surface-based storms which could become strong to severe. Thunderstorms should remain elevated and likely sub- severe across the rest of the region, though a few strong storms may still occur. As far as the timing is concerned, an initial round of convection is expected Wednesday afternoon as a lead disturbance arrives, with a second round Wednesday night into Thursday with the primary disturbance swinging east through the region. Rainfall totals are a bit uncertain, but basin-average values of half an inch to an inch look most likely with some isolated higher totals in training showers and storms. The system and associated precipitation will exit to the east late Thursday, followed by dry and seasonable weather for the end of the workweek. Another shortwave will traverse the Plains on Saturday, sending another front south through the region. This system appears moisture-starved at this time and the front should pass through precipitation-free. The result should be continued nice weather for the weekend into early next week. 30 && .AVIATION... /NEW/ /00Z TAFs/ Ongoing convection will continue to impact the Metroplex terminals through 2-3Z, and reach Waco closer to 1-2Z. Reductions in visibility to 3-4 miles and variable wind gusts near or upwards of 35 knots cannot be ruled out as the activity moves from west to east. Thunderstorms should be just east of the Metroplex terminals after 3Z, but there may be lingering showers through 4-5Z. The passage of a Pacific front will aid in clearing cloud cover tonight and result in breezy westerly winds. VFR will prevail by 6-7Z across all terminals and continue through the forecast period. Westerly to southwesterly winds around 10-15 knots are possible on Tuesday before decreasing in speed and becoming southerly by Tuesday evening. Garcia && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 50 74 51 75 49 / 90 0 0 40 40 Waco 51 76 50 75 50 / 90 0 0 50 50 Paris 52 70 47 75 50 / 100 5 0 30 60 Denton 47 73 46 74 45 / 100 0 0 30 40 McKinney 49 72 47 75 48 / 100 0 0 30 40 Dallas 51 75 53 76 51 / 90 0 0 40 40 Terrell 51 73 49 75 50 / 100 0 0 40 50 Corsicana 54 75 52 76 53 / 90 0 0 50 50 Temple 51 78 51 76 50 / 80 0 0 50 50 Mineral Wells 45 73 47 74 45 / 70 0 5 30 30 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 22, 11:37 PM CDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1137 PM CDT Mon Mar 22 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-240445- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1137 PM CDT Mon Mar 22 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Scattered to numerous thunderstorms will continue to move east and southeast through the predawn hours. Some storms may become strong or severe with hail and damaging winds as the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Another round of thunderstorms will be possible on Wednesday. A strong or marginally severe storm will be possible across the southeast late Wednesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Limited spotter activation is possible east of I-35 through 2 AM.
In the hours before
Local storm report, Mar 22, 10:11 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1011 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TSTM WND DMG 3 ESE PLANO 33.03N 96.70W
03/22/2021 COLLIN TX PUBLIC
TREE BRANCH 6 INCHES IN DIAMETER OF A
HEALTHY TREE COMPLETELY SNAPPED. LOCATION IS
AT THE INTERSECTION OF PARK BLVD AND AVENUE
K IN PLANO.
&&
PRATERLocal storm report, Mar 22, 10:24 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1024 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM HAIL 3 SSW ABBOTT 31.84N 97.09W
03/22/2021 E1.00 INCH HILL TX PUBLIC
QUARTER SIZED HAIL BETWEEN WEST AND ABBOTT.
&&
PRATERLocal storm report, Mar 22, 10:25 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1025 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM HAIL CADDO MILLS 33.07N 96.23W
03/22/2021 E1.00 INCH HUNT TX AMATEUR RADIO
&&
PRATERSpecial weather statement, Mar 22, 10:43 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1043 PM CDT Mon Mar 22 2021
TXZ105-107-119>123-134-135-230415-
Ellis TX-Kaufman TX-Van Zandt TX-Hunt TX-Hopkins TX-Rockwall TX-
Rains TX-Henderson TX-Dallas TX-
1043 PM CDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROCKWALL...SOUTHERN
HUNT...KAUFMAN...WESTERN VAN ZANDT...NORTHWESTERN HENDERSON...
SOUTHWESTERN HOPKINS...RAINS...NORTHEASTERN ELLIS AND SOUTHEASTERN
DALLAS COUNTIES UNTIL 1115 PM CDT...
At 1043 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Caddo Mills to near Ennis. Movement was
east at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Greenville, Ennis, Terrell, Sulphur Springs, Seagoville, Forney,
Kaufman, Gun Barrel City, Canton, Wills Point, Royse City, Fate,
Mabank, Crandall, Tool, Palmer, Combine, West Tawakoni, Talty and
Seven Points.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central and north central Texas.
LAT...LON 3231 9604 3231 9634 3233 9638 3231 9643
3230 9677 3298 9634 3298 9630 3310 9627
3318 9551
TIME...MOT...LOC 0343Z 250DEG 33KT 3302 9616 3239 9662
BarnesSpecial weather statement, Mar 22, 10:56 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Fort Worth TX
1056 PM CDT Mon Mar 22 2021
TXZ094-095-105>107-230445-
Hunt TX-Hopkins TX-Lamar TX-Delta TX-Fannin TX-
1056 PM CDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUNT...HOPKINS...
LAMAR...DELTA AND SOUTHEASTERN FANNIN COUNTIES UNTIL 1145 PM CDT...
At 1055 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from Honey Grove to Klondike to Cumby moving
east at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Paris, Sulphur Springs, Commerce, Cooper, Honey Grove, Blossom,
Cumby, Como, Deport, Cooper Lake Park South Sulphur, Cooper Lake Park
Doctors Creek, Roxton, Ladonia, Tira, Pecan Gap, Windom, Toco and Sun
Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Texas.
LAT...LON 3298 9593 3323 9591 3361 9601 3388 9531
3303 9531
TIME...MOT...LOC 0355Z 249DEG 34KT 3350 9590 3337 9583 3319 9580 3305
9587
BonnetteSpecial weather statement, Mar 22, 11:57 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Fort Worth TX 1157 PM CDT Mon Mar 22 2021 TXZ147-160>162-175-230545- Robertson TX-Falls TX-Limestone TX-Leon TX-Freestone TX- 1157 PM CDT Mon Mar 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTSON...SOUTH CENTRAL FREESTONE...WEST CENTRAL LEON...SOUTHEASTERN LIMESTONE AND EAST CENTRAL FALLS COUNTIES UNTIL 1245 AM CDT... At 1156 PM CDT, Doppler radar was tracking a strong thunderstorm over Kosse, moving east northeast at 40 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Thornton and Kosse. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so closely monitor for additional information or possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 200 AM CDT for central Texas. LAT...LON 3120 9666 3137 9672 3154 9623 3128 9615 TIME...MOT...LOC 0456Z 253DEG 33KT 3131 9661 Bonnette
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:39 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 66 min |
| Mar 22, 8:22 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, McLennan | 53 min |
| Mar 22, 8:41 PM CDT | Special Weather Statement | FWD | Hamilton | 49 min |
| Mar 22, 9:13 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Limestone, McLennan | 62 min |
| Mar 22, 9:24 PM CDT | Special Weather Statement | FWD | Dallas, Ellis, Johnson | 51 min |
| Mar 22, 9:30 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, McLennan | 60 min |
| Mar 22, 9:34 PM CDT | Special Weather Statement | FWD | Grayson | 41 min |
| Mar 22, 9:45 PM CDT | Special Weather Statement | FWD | Rockwall | 30 min |
| Mar 22, 9:52 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Ellis, Hunt, Kaufman, Rockwall | 53 min |
| Mar 22, 10:24 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Limestone, McLennan, Navarro | 51 min |
| Mar 22, 10:28 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Hopkins, Hunt | 32 min |
| Mar 22, 10:43 PM CDT | Special Weather Statement | FWD | Hopkins, Kaufman, Rains | 32 min |
| Mar 22, 10:53 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 67 min |
| Mar 22, 10:56 PM CDT | Special Weather Statement | FWD | Delta, Hopkins, Lamar | 49 min |
| Mar 22, 11:05 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson, Navarro | 70 min |
| Mar 22, 11:53 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 67 min |
| Mar 23, 12:08 AM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 52 min |
| Mar 23, 12:20 AM CDT | Special Weather Statement | FWD | Van Zandt | 25 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.